• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

effects of meds....help please

A

angel10

Well-known member
Joined
May 19, 2010
Messages
952
Location
derbyshire
morning everyone,
I've been taking diazapam for a week now. The doctor tld me to take one as an when needed. So I've taken 2 a day one at in the day if I when I start to feel crap and one at night to help me sleep.

Its had a really calming affect but the last 2 nights I'm strugling to stay sleeping again and my mood feels very confusing. I do feel alot calmer but irratated at the same time if that makes any sense at all. I find it hard to say exactly how I'm feeling but its like maybe a bit anxious, slighty paranoid but nothing compared to normal, no patience what so ever, snappy and started to clean my house again to the gleaming state it should be but inner me feels quite calm.

Is this normal? iIs this me coming out of the down period?
 
schiz01

schiz01

Well-known member
Joined
Jul 16, 2009
Messages
721
Location
Australia
Sorry if I scared you
Speak to your doctor about it first...Your only on a small dose and haven't been on it for long.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,169
Location
NZ
The best thing is to contact your Doc re your symptoms.
Good luck
 
S

snnny

Member
Joined
Nov 6, 2008
Messages
20
Location
liverpool
hi angel,
Ive taken diazepam before-it is tranquilizer and it really helps with anxiety . I was only on it for 3months. if it is prn as you seem to say- you only need to take it when you feel very anxious. I think it can only make you aggressive as a side effect if you on it a long time. Exercise is meant to be really good for anxiety- so thats maybe why you calmed down after doing loads of house work. (hope this has helped)
 
R

rowland

Member
Joined
Jan 10, 2009
Messages
23
The thing with diazepam, well with most tranquilisers and sleepers, over time they become less effective so the dose needs to increase to have the same effect. Diazepam along with most other major tranquilisers is addictive so normally is only prescribed for two week periods. (though I've been on diazepam/lorazepam/temazepam etc during episodes for a extended periods and become physically addicted, not nice...). So the take as/when required is quite important, only when very anxious etc or they wont work ... same at night, if you take diazepam routinely it will cease to be effective and you'll need to switch to an alternative.
 
B

BP2

Guest
Angel,

Whilst some of what Roland says is true - do not be alarmed. Your GP will not let you become addicted.

The UK NICE guidelines (the last time I looked) state that "benzo" drugs like diazepam should not be prescribed for more than 4 weeks continuous use. As needed use for a few weeks during crisis should not pose any problems. Please speak to your GP if you are concerned.

However, the hypnotic and sedative effects of diazepam and related drugs can seem to wear off very quickly.

I have been prescribed both Temazepam and Diazapem to help with sleep in the past and have found that they both became ineffective after about 7-10 days whist still providing a calming but less pronounced effect than at the start of treatment.

Unfortunately I can't comment on the side effects.

Good luck
BP2
 
R

rowland

Member
Joined
Jan 10, 2009
Messages
23
It was not my intention to scaremonger about addiction, was just sharing my personal experience. During a mixed episode was taking 3 lorazepam during day and two at night, daytime for agitation and anxiety and night for sleep, after three months I had physical withdrawal. In general docs are much more on the case and tend not to over prescribe benzos these days. When I have used diazepam in the past it has been very useful when I would otherwise be incapacited. It is though worth bearing in mind that these meds are meant as short term measures and there are alternatives which do not cause dependancy in the long term. I am now on mirtazapine which has proved invaluable in curbing residual anxiety.

As individuals we know what works for us, but as with all meds individual response/reactions are not necessary applicable to others and it is always best if in any doubt about medication to consult gp/pdoc.
 
A

angel10

Well-known member
Joined
May 19, 2010
Messages
952
Location
derbyshire
Thanks everyone for your replies, I've got an appointment this morning so hopefully I'll get it sorted. xx
 
Similar threads
Thread starter Title Forum Replies Date
HLon99 Tips on managing bipolar meds side effects? Abilify and Lamictal Bipolar Forum 12
B Mood stabiliser with lesser sides effects Bipolar Forum 9
I Bipolar tangential effects Bipolar Forum 5
H Lithium and sexual side effects Bipolar Forum 10
N dealing with side effects of Olanzapine (Zyprexa) or Risperidone Bipolar Forum 5
Wish4TheNight Lamotrigine / insomnia and other side effects Bipolar Forum 7
L Valproic Acid / Valproate Thoughts and Side Effects? Bipolar Forum 2
C Anyone for whom no meds are right? Bipolar Forum 14
G timeline of going off meds? Bipolar Forum 5
K what meds is everyone on? Bipolar Forum 43
N have this fruit in your diet to detox your body from meds/drugs residues Bipolar Forum 8
G going off meds cold turkey? Bipolar Forum 17
B Struggling with depression and meds Bipolar Forum 4
starfoxxy90 So many different meds..over 20 years .. Bipolar Forum 1
B Withdrawal and timing of meds Bipolar Forum 2
V Long read: a magma of meds and confusion, need advice or comfort Bipolar Forum 1
G No Meds Bipolar Forum 11
manicmonday Swapping meds from Risperidone to Lithium Bipolar Forum 5
N Has she taken her meds Bipolar Forum 2
T Hypomanic and on no meds. Starting Seroquel today. Bipolar Forum 12
Justafriend95 New meds Bipolar Forum 5
SlowlyUnravels How does it feel after the meds work? Bipolar Forum 7
P Really down about things and meds Bipolar Forum 2
M Mania Management without Meds Bipolar Forum 29
M good meds for mania? Bipolar Forum 6
A Mania while on lots of sedative meds Bipolar Forum 4
HLon99 Drinking on Bipolar Meds Bipolar Forum 2
B Advice re anxiety meds with bipolar Bipolar Forum 11
J Stopping meds after 5 years? Bipolar Forum 6
M My on/off partner has shown all signs of bipolar, and I need help & advice please Bipolar Forum 4
J Bipolar help Bipolar Forum 19
G How do reach out for help when I can't speak about it out loud? Bipolar Forum 1
B Getting help for anxiety Bipolar Forum 4
J Feeling defeated, boyfriend does not want to seek help...what can I do? Bipolar Forum 8
G best friend with bipolar disorder abruptly dumped me, help! Bipolar Forum 17
N where to start with asking for help and getting an assessment for bipolar. Bipolar Forum 10
S please help Bipolar Forum 4
M Help Bipolar Forum 1
B Re: my partner doesn't understand nor help. Bipolar Forum 3
B My partner doesn't understand nor help. Bipolar Forum 9
M Help Bipolar Forum 6
S I need help. I don’t need help. Bipolar Forum 8
S Can someone help me understand what I should do? Bipolar Forum 14
M How do I help someone with bipolar? Bipolar Forum 10
Marly92 Bipolar and amphetamines HELP Bipolar Forum 9
U Need urgent help Bipolar Forum 46
h_put2021 Need help Bipolar Forum 5
C ** Please Help me ** Needing opinions on wife's mental state... Bipolar Forum 10
K Need help regarding how to respond to my wife's last outburst Bipolar Forum 11
D Need help understanding Bipolar Forum 10

Similar threads

Top